Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 15, 2018, 3:42 AM MST for 5 counties in Arizona. It took effect at Apr 16, 2018, 11:00 AM MST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 3:42 AM MST (10:42 UTC)
- In effect from
- Apr 16, 2018, 11:00 AM MST
- Expired
- Apr 16, 2018, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 7:23 PM MST | NON-TSTM WND GST 59 | 1 W Two Guns, AZ | MESONET STATION AZT09, 1 W TWO GUNS. |
| Apr 16, 11:00 PM MST | NON-TSTM WND GST 62 | Vermillion Cliffs, AZ | MESONET STATION QPPA3, VERMILLION CLIFFS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3917 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS85 KFGZ 151042 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 342 AM MST Sun Apr 15 2018 AZZ104>118-137>140-152000- /O.UPG.KFGZ.FW.A.0002.180416T1600Z-180417T0500Z/ /O.NEW.KFGZ.FW.W.0006.180416T1600Z-180417T0500Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 342 AM MST Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MST MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 9 AM to 10 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Apache...Coconino...Northern Gila...Navajo... and Yavapai Counties. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 7 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible * RELATIVE HUMIDITY..6 to 12 Percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
6 follow-up statements
655 WWUS85 KFGZ 151723 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1023 AM MST Sun Apr 15 2018 AZZ104>118-137>140-161500- /O.CON.KFGZ.FW.W.0006.180416T1600Z-180417T0500Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1023 AM MST Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MST MONDAY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...Apache...Coconino...Northern Gila...Navajo... and Yavapai Counties. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 7 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible. * RELATIVE HUMIDITY..6 to 12 Percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
112 WWUS85 KFGZ 152130 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 230 PM MST Sun Apr 15 2018 AZZ111-113-114-117-140-161500- /O.NEW.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/ /O.EXT.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 230 PM MST Sun Apr 15 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM MST MONDAY FOR MUCH OF NORTHERN ARIZONA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FAR EASTERN ARIZONA... The National Weather Service in Flagstaff has issued a Fire Weather Watch due to strong winds and low relative humidity, which is in effect from Tuesday morning through Tuesday afternoon. * AFFECTED AREA...Far eastern Arizona. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph each day. * RELATIVE HUMIDITY...As low as 5 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ104>110-112-115-116-118-137>139-161500- /O.EXT.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 230 PM MST Sun Apr 15 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM MST MONDAY FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
698 WWUS85 KFGZ 161027 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 327 AM MST Mon Apr 16 2018 AZZ111-113-114-117-140-162030- /O.CON.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/ /O.CON.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 327 AM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR FAR EASTERN ARIZONA... * AFFECTED AREA...Far eastern Arizona. * WINDS...Southwest 25 to 35 MPH with gusts up to 55 MPH. * RELATIVE HUMIDITY...As low as 5 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ104>110-112-115-116-118-137>139-162030- /O.CON.KFGZ.FW.W.0006.180416T1800Z-180417T0600Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 327 AM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 25 to 35 MPH with gusts up to 55 MPH. * RELATIVE HUMIDITY...As low as 7 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
335 WWUS85 KFGZ 162006 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 106 PM MST Mon Apr 16 2018 AZZ111-113-114-117-140-170415- /O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/ /O.CON.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 106 PM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR FAR EASTERN ARIZONA... * AFFECTED AREA...Far eastern Arizona. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 5 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ104>110-112-115-116-118-137>139-170415- /O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 106 PM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 7 percent. * 20 FOOT WIND...Southwest 20 to 30 MPH with gusts 40 to 50 MPH possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
287 WWUS85 KFGZ 170351 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 851 PM MST Mon Apr 16 2018 AZZ111-113-114-117-140-170600- /O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/ /O.CON.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 851 PM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR FAR EASTERN ARIZONA... * AFFECTED AREA...Far eastern Arizona. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...6 to 12 percent. * 20 FOOT WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ AZZ104>110-112-115-116-118-137>139-170600- /O.CON.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 851 PM MST Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...8 to 14 percent. * 20 FOOT WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
955 WWUS85 KFGZ 170553 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1053 PM MST Mon Apr 16 2018 AZZ111-113-114-117-140-171400- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/ /O.UPG.KFGZ.FW.A.0003.180417T1700Z-180418T0100Z/ /O.NEW.KFGZ.FW.W.0007.180417T1700Z-180418T0100Z/ Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-White Mountains (Fire Weather Zone 117)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1053 PM MST Mon Apr 16 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FAR EASTERN ARIZONA... ...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 10 AM to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Far eastern Arizona. * WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph becoming west in the afternoon. * RELATIVE HUMIDITY...6 to 12 percent. * 20 FOOT WIND...Southwest 20 to 30 mph with gusts 35 to 45 mph becoming west in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>110-112-115-116-118-137>139-170700- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-180417T0600Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- Black Mesa Area (Fire Weather Zone 139)- 1053 PM MST Mon Apr 16 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR MUCH OF NORTHERN ARIZONA... Gusty southwest winds will persist overnight, but RH values are expected to continue to slowly rebound. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 14, 9:04 PM MST, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 14, 9:04 PM MST, 6 hours 38 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 904 PM MST Sat Apr 14 2018 .SYNOPSIS...Warmer and breezy weather is expected on Sunday, with strong winds returning on Monday, as a cold front moves into the state. Cooler conditions will follow this front on Tuesday, with a warming trend for Wednesday. Strong winds then make another appearance later next week, on Thursday and Friday. && .DISCUSSION...North-northeast winds have continued to decrease this evening with generally light winds anticipated overnight. A ridge of high pressure will shift across the area through the day Sunday in advance of a potent cold front. This front will cross the region later Monday into Tuesday leading to another round of strong southwesterly winds and critical fire weather conditions. The Fire Weather Watch remains in place for northern Arizona from Monday morning through Monday evening. Wind advisories/high wind products will likely be issued with the next forecast package to highlight the wind threat for the region. Models continue to indicate another threat for strong winds later next week in the Thursday-Friday time frame. && .PREV DISCUSSION /255 PM MST/...North through northeast winds are slowly decreasing this afternoon as upper level support fades due to a ridge building in from the west. This ridge will last through Sunday, before breaking down dramatically on Monday and Tuesday. We cannot break down a ridge that fast without some wind. Southwest winds increase as early as Sunday, with strong winds likely again on Monday. This is all ahead of a cold front Monday night and Tuesday. This on and off pattern will repeat at least one more time later next week, with a strong cold front due next Thursday and Friday. Moisture is severely limited with both systems, the low later in the week has the best shot for some shower development. Both events will likely generate widespread Red Flag conditions and a watch is out for Monday. Public headlines are not out yet, but most areas will probably see Wind Advisory conditions on Monday, with a few pockets of gusts from 55 to 60 mph. && .AVIATION...For the 06Z package...VFR conditions will prevail over the next 24 hours, with increasing high clouds on Sunday. Southwesterly breezes will develop after 17Z Sunday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warmer weather and breezy southwest winds will develop Sunday. Strong southwest wind is likely Monday, which is expected to lead to widespread critical fire weather conditions into Monday evening. Tuesday through Thursday...Breezy west or northwest winds are forecast for Tuesday, becoming lighter on Wednesday. A deep trough moves into the fire district Thursday bringing more strong and gusty winds, along with a chance for precipitation. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Monday morning through Monday evening FOR AZZ104>118-137>140. && PUBLIC...TPS/Peterson AVIATION...RR FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:19 AM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 41 hr |
| Apr 15, 4:19 AM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 54 hr |
| Apr 15, 2:06 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 49 hr |
| Apr 15, 2:30 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 32 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.